Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How can I bring back my good structure?
Mar 7, 2006

I am a 38 year old and I have been on HIV drugs (Nevirapine, Stavudine & Lamuvidine)for 12months now but, two months ago I developed some side effects (abnormal growth of breasts, chest and face but slimmed extremely on the buttocks). My once good looking structure is abnormal now. I went back to my local clinic and told my doctor about the change and he removed stavudine from the combination and replaced it with abacavir. I have not seen any change yet though I have only taken it for less than a month. I am going down with depression because my structure is bad and I have even stopped wearing some of my beautiful clothes because of the shape of my body. One most depressing thing is that People are beginning to notice the change. What should I do? I now starving myself thinking the breast and the face will slim down.

So worried.

Marj

Response from Dr. Henry

Switching to abacavir from stavudine should stabilize the fat loss and you may very slowly start to see an increase in fat (that varies alot from person to person). Fat recovery is generally very slow (Can be picked up by fancy X-ray tests early) and not observable by patients or doctors for 6-12 months in many cases. We are still learning about whether fat increases in cases like yours can continue slowly for many years since study results have generally been reported out to 12 months or so. Your current regimen should be fairly OK from the fat standpoint but from what you describe so I hope you have a good (though often painstakingly slow ) improvement. KH



Previous
tanning
Next
effects on non HIV taking sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement